# SDR CA050413004

- Difficulty date: April 8, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Cessna U206B
- Aircraft time: 9,014 hours
- Engine: Cont IO520D
- Propeller: Mcauly D3A32C90
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Alternator
- Part number: DOFF10300J
- Part serial: C082712
- Condition: Unserviceable
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

(CAN) UPON CLIMB-OUT AFTER DEPARTURE NOTICED WHITE SMOKE COMING FROM THE LT SIDE OF THE AIRCRAFT AND THE SMELL OF BURNING IN THE COCKPIT.  NOTIFIED THE TOWER OF THE EVIDENCE OF SMOKE AND RETURNED TO LAND UNEVENTFULLY.  UPON INVESTIGATION IT WAS REVEALED THE ALTERNATOR FAILED INTERNALLY WITH THE FIELD BRUSH DEPARTING ITS HOLDER SENDING POSITIVE VOLTAGE OUT THE GROUND WIRE BREAKING IT FREEOF ITS AMP CONNECTOR AND SHORTING ON THE FIREWALL MOUNTED NOISE FILTER.  THE NOISE FILTER AND ALTERNATOR ARE BEING REPLACED NEW AND THE GROUND WIRE REPAIRED.
